EconPapers    
Economics at your fingertips  
 

Asset pricing under optimal contracts

Jaksa Cvitanic () and Hao Xing

Journal of Economic Theory, 2018, vol. 173, issue C, 142-180

Abstract: We consider the problem of finding equilibrium asset prices in a financial market in which a portfolio manager (Agent) invests on behalf of an investor (Principal), who compensates the manager with an optimal contract. We extend a model from Buffa, Vayanos and Woolley (2014) by allowing general contracts, and by allowing the portfolio manager to invest privately in individual risky assets or the index. To alleviate the effect of moral hazard, Agent is optimally compensated by benchmarking to the index, which, however, may incentivize him to be too much of a “closet indexer”. To counter those incentives, the optimal contract rewards Agent for taking specific risk of individual assets in excess of the systematic risk of the index, by rewarding the deviation between the portfolio return and the return of an index portfolio, and the deviation's quadratic variation.

Keywords: Asset-management; Equilibrium asset pricing; Optimal contracts; Principal–agent problem (search for similar items in EconPapers)
JEL-codes: C61 C73 D82 J33 M52 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053117301072
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Asset pricing under optimal contracts (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:173:y:2018:i:c:p:142-180

DOI: 10.1016/j.jet.2017.10.005

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jetheo:v:173:y:2018:i:c:p:142-180